Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Quad Cities, IA

April 29, 2013Buchanan County, Delaware County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 29, 2013, 10:37 AM CDT for Buchanan County, Delaware County, Iowa. It was in force for 38 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2013, 10:37 AM CDT (15:37 UTC)
Expired
Apr 29, 2013, 11:15 AM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Buchanan County, IA, Delaware County, IA

The radar

The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 10:37 AM CDTHAIL 1Aurora, IACOVERED THE GROUND. AT 155TH AND OLYMPIC AVE.
Apr 29, 10:45 AM CDTHAIL 1.55 S Aurora, IAMOSTLY PEA SIZE HAIL WITH A FEW STONES AS LARGE AS PING PONG BALLS. CORRECTION TO TIME AND LOCATION BASED ON RADAR.
Apr 29, 10:48 AM CDTHAIL 1Aurora, IAFROM QUARTER TO NICKLE SIZE HAIL. FROM AURORA TO ONE MILE SOUTH.
Apr 29, 11:07 AM CDTHAIL 0.25Dundee, IAFROM 2N TO 2S OF DUNDEE. HVY RAIN.
Apr 29, 11:11 AM CDTHAIL 0.885 N Manchester, IAGROUND COVERED IN HAIL.
Apr 29, 11:13 AM CDTHAIL 0.52 Sw Greeley, IASOFT HAIL WAS COVERING THE GROUND. TIME ESTIMATED.
Apr 29, 11:20 AM CDTHAIL 0.88Nw Greeley, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KDVN 291537
SVRDVN
IAC019-055-291615-
/O.NEW.KDVN.SV.W.0013.130429T1537Z-130429T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 AM CDT MON APR 29 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
  NORTHERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 1115 AM CDT

* AT 1034 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  SOUTHWEST OF AURORA...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAMONT AROUND 1050 AM CDT.
  DUNDEE AROUND 1100 AM CDT.
  EDGEWOOD AND GREELEY AROUND 1115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BACKBONE STATE PARK...FOUNTAIN
SPRINGS PARK AND TWIN BRIDGES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4265 9120 4255 9121 4253 9182 4264 9181
TIME...MOT...LOC 1537Z 261DEG 26KT 4256 9176

HAIL...1.00IN
WIND...<50MPH

$$

08
3 follow-up statements
947 
WWUS53 KDVN 291549
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1049 AM CDT MON APR 29 2013

IAC019-055-291615-
/O.CON.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/
DELAWARE IA-BUCHANAN IA-
1049 AM CDT MON APR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUCHANAN AND NORTHERN DELAWARE COUNTIES UNTIL 1115 AM CDT...

AT 1047 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMONT...AND
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...LAW ENFORCEMENT.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNDEE AROUND 1100 AM CDT.
  EDGEWOOD AND GREELEY AROUND 1115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BACKBONE STATE PARK...FOUNTAIN
SPRINGS PARK AND TWIN BRIDGES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4265 9120 4255 9121 4253 9182 4264 9181
TIME...MOT...LOC 1549Z 261DEG 26KT 4257 9164

HAIL...1.00IN
WIND...<50MPH

$$

08
387 
WWUS53 KDVN 291604
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT MON APR 29 2013

IAC019-291614-
/O.CAN.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/
BUCHANAN IA-
1104 AM CDT MON APR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUCHANAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4254 9161 4264 9161 4265 9120 4255 9121
TIME...MOT...LOC 1604Z 261DEG 26KT 4259 9149

$$

IAC055-291615-
/O.CON.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/
DELAWARE IA-
1104 AM CDT MON APR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DELAWARE COUNTY UNTIL 1115 AM CDT...

AT 1100 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNDEE...AND
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...LAW ENFORCEMENT.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGEWOOD AND GREELEY AROUND 1115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FOUNTAIN SPRINGS PARK AND TWIN
BRIDGES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4254 9161 4264 9161 4265 9120 4255 9121
TIME...MOT...LOC 1604Z 261DEG 26KT 4259 9149

HAIL...1.00IN
WIND...<50MPH

$$

08
071 
WWUS53 KDVN 291615
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 AM CDT MON APR 29 2013

IAC055-291625-
/O.EXP.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/
DELAWARE IA-
1115 AM CDT MON APR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4254 9161 4264 9161 4265 9120 4255 9121
TIME...MOT...LOC 1604Z 261DEG 26KT 4259 9149

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:46 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 29, 6:46 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 AM CDT MON APR 29 2013

.SYNOPSIS...
ISSUED AT 347 AM CDT MON APR 29 2013

WEAKENING SFC FRONTAL ZONE EXTENDS FROM WESTERN WISCONSIN THROUGH
NORTHWEST IOWA AND INTO OKLAHOMA EARLY THIS AM. BAND OF ELEVATED
CONVECTION WAS OCCURRING FROM PORTIONS OF WISCONSIN INTO NORTHERN
IOWA NEAR 850 MB FRONTAL ZONE ALSO AIDED BY MID LEVEL SHORTWAVE
AND UPPER LEVEL DIFFLUENCE. ANOTHER BATCH OF ELEVATED SHOWERS WAS
LOCATED FURTHER WEST INTO SOUTH DAKOTA BEING ASSISTED BY SECONDARY
MID LEVEL SHORTWAVE AND SOME UPPER DIVERGENCE FROM RIGHT ENTRANCE
REGION OF 300 MB JET STREAK. ACROSS OUR AREA... TRANQUIL CONDITIONS
PREVAIL ATTIM AS HIGH PRESSURE SLIDING EAST. DEVELOPING SOUTH WINDS
YIELDING MILDER CONDITIONS THIS AM... WITH TEMPS MAINLY IN THE 50S
WHICH IS ABOVE NORMAL LOWS FOR THE DATE (42-47F).

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM CDT MON APR 29 2013

CHALLENGING FORECAST WITH RESPECT TO EVOLUTION OF CONVECTION AND
SUBSEQUENT PCPN CHCS AND SEVERE POTENTIAL... AND IMPACTS ON HIGH
TEMPS.

MAIN CHALLENGE IS LOW LEVEL MOISTURE AND STEMS FROM NAM/GFS/SREF
WHICH ARE 3-6+ DEGS HIGHER ON SFC DEWPTS THIS AFTN... AND
GENERALLY SUGGEST DEWPT 60-65F BY 00Z. AS RESULT... FCST SOUNDINGS
FROM THESE MODELS SHOW MINIMAL CONVECTIVE INHIBITION AND ERUPT
STORMS ALONG/AHEAD OF WEAKENING FRONTAL ZONE FROM MID AFTN THROUGH
THIS EVE WITH POTENTIAL UPSCALE GROWTH TO MCS... WITH ATTENDANT
SEVERE THREAT GIVEN DEGREE OF MOD/HIGH INSTABILITY AND SHEAR.
TO FIND 60 DEG DEWPTS EARLY THIS AM YOU HAVE TO GO INTO SOUTHERN
OKLAHOMA AND EVEN THEN JUST A FEW SITES... AS MORE WIDESPREAD 60+
DEG DEWPTS SOUTH TX TO LOUISIANA GULF COAST... AND WITH ONLY MODERATE
SOUTHWESTERLY LOW LEVEL JET (~30 KTS) INTO THIS EVE I HAVE CONCERNS
THAT THIS DEEPER LOW LEVEL MOISTURE WILL NOT MAKE IT THIS FAR NORTH
AS SUGGESTED BY NAM/SREF/GFS... AND FAVORING BLEND OF UKMET AND
ECMWF WHICH SUPPORT WIDESPREAD MID/UPPER 50S ON DEWPTS. THUS...
INSTEAD OF ML MUCAPE OF 1500-3000+ K/JG FROM NORTH TO SOUTH...
UKMET AND ECMWF WOULD SUPPORT ROUGHLY 500-1500 J/KG. BOTTOM LINE
IS WILL HAVE TO WATCH EVOLUTION OF LOW LEVEL MOISTURE TODAY AS IT
WILL HAVE BIG IMPACT NOT ONLY ON SEVERE POTENTIAL BUT ALSO
COVERAGE OF CONVECTION. FOR NOW... POPS IN SLIGHT CHC TO CHC
CATEGORY WITH MAIN EMPHASIS FOR ANY CONVECTION TODAY PRIMARILY
ACROSS OUR NORTHERN CWA WITH TRAILING EDGE OF ASCENT FROM PASSING
MID LEVEL SHORTWAVE INTO THE GREAT LAKES. TONIGHT... SECONDARY
WAVE CURRENTLY OVER SOUTH DAKOTA TO SLIDE EAST AND WITH BROAD
SOUTHWESTERLY LOW LEVEL JET INCREASING TO 40-50 KTS BY LATE
EVE/OVRNGT WILL SEE CONTINUED CHC OF STORMS NORTH OF WARM ELEVATED
MIXED LAYER OR MAINLY N/NE OF WASHINGTON-BURLINGTON-MACOMB LINE AS
IT APPEARS ATTIM. FAVORING THE LESS MOIST AND UNSTABLE UKMET/ECMWF
FOR ONLY ISOLATED LARGE HAIL RISK WITH ANY CONVECTION... BUT AGAIN
SEVERE RISK SUBJECT TO CHANGE DEPENDING ON EVOLUTION OF BL
MOISTURE. HIGHS TDY WILL BE DEPENDENT ON CONVECTIVE TRENDS. FOR
NOW IT APPEARS AT LEAST MORE DEBRIS CLOUDINESS WILL FAVOR COOLEST
READINGS IN NORTH WITH RANGE OF 67-72F... WHILE FAR SOUTH WITH THE
MOST SOLAR INSOLATION AND MIXING TO NEAR 850 MB SHOULD BE IN RANGE
OF 77-81F. LOWS TONIGHT MILD WITH SOUTHERLY WINDS WITH
DECAYING/FRONTOLYTIC BOUNDARY AND SIDED NEAR WARM SIDE OF GUIDANCE
WITH LOWS MAINLY UPPER 50S/LOWER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 347 AM CDT MON APR 29 2013

ACTIVE AND CHALLENGING WEATHER CONTINUES WITH INITIAL FOCUS ON VERY
WARM TEMPERATURES AND POSSIBLE SEVERE STORMS TUESDAY AND WEDNESDAY...THEN
EXTENDED PERIOD OF COLD RAIN AS UPPER LEVEL LOW SETS UP SHOP OVER
THE CENTRAL U.S. INTO NEXT WEEKEND.

00Z GFS...ECMWF...AND CONTINUE TO DEPICT A SLOWER PROGRESSION OF THE
COLD FRONT COMPARED A SOMEWHAT FASTER CANADIAN AND MUCH FASTER WRF.
THIS SLOWER CAMP LOOKS MORE REASONABLE CONSIDERING THE AMPLIFYING
UPPER LEVEL PATTERN AND SW FLOW ALOFT. THIS AMPLIFICATION TAKES
PLACE AS A TROUGH FORMS OVER THE ROCKIES WHILE A RIDGE BUILDS
DOWNSTREAM OVER THE APPALACHIANS. THE FORECAST IS THUS MAINTAINED
CLOSER TO THE SLOWER...CONSISTENT MODEL BLEND...WHICH WILL FAVOR THE
COLD FRONT PUSHING THROUGH WEDNESDAY...RESULTING IN ANOTHER VERY
MILD DAY OVER AT LEAST THE EAST. FORECAST CONFIDENCE BEYOND
WANES...ESPECIALLY TOWARD THE WEEKEND WHEN THE UPPER TROUGH THAT
DEVELOPS AROUND FRIDAY OVER THE CENTRAL OR SOUTHERN PLAINS MEANDERS
OVER THE CENTRAL U.S. AS A BLOCKING PATTERN DEVELOPS DOWNSTREAM.

TUESDAY...MCS TOOLS AND MODEL QPF FIELDS HINT THAT ISOLATED TO
WIDELY SCATTERED ELEVATED SHOWERS AND THUNDERSTORMS THAT MAY DEVELOP
IN THE 40 TO 50 KT NOCTURNAL JET MAY BE ON-GOING AT SUNRISE OVER
ESPECIALLY THE CENTRAL AND SOUTH. IF ANYTHING DEVELOPS...IT WOULD
LIKELY BE IN A DISSIPATING PHASE AS THE MOISTURE FEED DRIES OUT AND
HAVE THUS CARRIED ONLY SLIGHT CHANCE POPS FOR THE MORNING PERIOD. THE
POTENTIAL FOR ADDITIONAL CONVECTION THROUGH THE DAY LOOKS LIMITED AS
THE FRONT REMAINS WELL TO THE WEST AND A CAPPING ELEVATED MIXED
LAYER WILL LIKELY OVERSPREAD THE AREA IN THE DEEP PREFRONTAL SW
FLOW. WILL CONTINUE TO UNDERCUT THE MAGNITUDE OF LOW LEVEL MOISTURE
RETURN SHOWN BY THE AMERICAN MODELS. SHOULD STILL SEE DEWPOINTS
CLIMB INTO THE 50S TO NEAR 60...WHILE SURFACE TEMPERATURES WARM WELL
INTO THE 80S. THE COMBINATION OF MODEST MUCAPE AND LOW LEVEL SHEAR
WOULD BE SUFFICIENT FOR SEVERE STORMS IF THERE WAS A TRIGGER OR
WEAKENING OF THE CAP...WHICH IS NOT EXPECTED. SPC SEVERE OUTLOOK HAS
A SLIGHT RISK ON DAY 2 FOR ROUGHLY THE NW HALF OF THE FORECAST
AREA...BUT AT THIS TIME...THIS APPEARS TO BE BASED ON THE
POSSIBILITY OF A FASTER FRONTAL PROGRESSION CLOSER TO THE WRF.
COUNTING ON THE FRONT STAYING WELL TO THE WEST TUESDAY INTO TUESDAY
NIGHT...HAVE KEPT THUNDERSTORM CHANCES LIMITED TO THE FAR NW...WITH
AN OTHERWISE WARM...DRY AND BREEZY DAY.

WEDNESDAY...THE ADVANCING UPPER TROUGH WILL SWEEP THE FRONT THROUGH
IN THE AFTERNOON. THUNDERSTORMS SHOULD BE MORE ORGANIZED ALONG AND
BEHIND THIS BOUNDARY AND CANNOT RULE OUT SEVERE STORMS...ESPECIALLY
ALONG AND EAST OF THE RIVER...WHERE BASED ON CURRENT TIMING...
TEMPERATURES SHOULD RECOVER BACK INTO THE 70S TO POSSIBLY LOWER 80S.
THE NW WILL SEE STEADY TO FALLING TEMPERATURES AFTER MORNING HIGHS
IN THE 60S.

WEDNESDAY NIGHT THROUGH FRIDAY...HAVE KEPT AN EXTENDED PERIOD OF
LIKELY POPS FOR RAIN AS THE UPPER LOW FORMS WITH A SURFACE
REFLECTION ALONG THE BOUNDARY DEVELOPING OVER THE OHIO RIVER AND
THEN ROTATING NORTH AND THEN BACK NW INTO THE FORECAST AREA. THE GFS
AND ECMWF HAVE NEGATIVE CELSIUS 850 MB TEMPERATURES ADVANCING INTO
THE FAR WEST THU NIGHT INTO FRIDAY WITH SOUNDINGS FAVORING WET SNOW.
CONSIDERING THE POOR CONTINUITY IN THESE PERIODS...HAVE LEFT OUT THE
MENTION OF SNOW FOR NOW. MODEL QPF TOTALS FOR WED THROUGH FRI
SUGGEST WIDESPREAD 1 TO 3 INCHES POSSIBLE FOR THIS EVENT...IN AN EAST
TO WEST GRADIENT...WHICH IS NOT UNREASONABLE GIVEN THE LONG EVENT
DURATION AND FEED OF AT LEAST MODERATE MOISTURE LEVELS FROM THE
GULF. DIURNAL TEMPERATURE RANGES WILL BE LIMITED WITH HIGHS IN THE
40S TO POSSIBLY LOWER 50S AND LOWS IN THE UPPER 30S TO LOWER 40S THU
AND FRI.

OVER THE WEEKEND...MODELS KEEP THE UPPER LEVEL LOW OVER THE REGION
IN SOME FASHION FAVORING CONTINUED COOL AND DAMP WEATHER. ANY
ADDITIONAL RAINFALL AMOUNTS SHOULD BE MAINLY LIGHT AS THE OCCLUDED
SYSTEM SEPARATES FROM THE FEED OF GULF MOISTURE. MODEL BLEND POPS
ARE IN A LOW CONFIDENCE SLIGHT TO LOW END CHANCE RANGE DUE  TO
DIFFERING DEPICTIONS OF A POSSIBLE DRY SLOT ROTATING INTO THE UPPER
SYSTEM. AS THE SYSTEM WEAKENS AND THE AIRMASS MODIFIES...
TEMPERATURES SHOULD RETURN TO AT LEAST THE 50S FOR HIGHS WHILE
OVERNIGHT LOWS ARE KEPT IN A RANGE FROM THE MID 30S TO MID 40S. THIS
WOULD STILL BE ROUGHLY 10 TO 20 DEGREES BELOW EARLY MAY CLIMO.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 635 AM CDT MON APR 29 2013

CLUSTER OF ELEVATED THUNDERSTORMS OVER NORTH CENTRAL IOWA APPEARS
LIKELY TO MOVE EAST AND SOUTHEAST AND ACROSS AREAS MAINLY NORTH OF
INTERSTATE 80 TODAY. UNCERTAINTY WITH COVERAGE PRECLUDES ANY MENTION
BEYOND VCTS FOR NOW AT KCID AND KDBQ IN 15Z-20Z TIMEFRAME. MVFR TO
LOCALIZED IFR CONDITIONS POSSIBLE WITH STORMS. TONIGHT... ADDITIONAL
SHOWERS AND STORMS LIKELY TO DEVELOP WITH LOW LEVEL JET AND PASSING
UPPER LEVEL DISTURBANCE. TOO MUCH UNCERTAINTY WITH COVERAGE TO
WARRANT JUST VCSH MENTION FOR NOW LATER THIS EVENING AND
OVERNIGHT... WITH ONCE AGAIN SOME STORMS WITH MVFR TO IFR CONDITIONS
POSSIBLE. OUTSIDE OF ANY RAIN EXPECT VFR CONDITIONS. WINDS MAINLY
SOUTH TO SOUTHEAST AROUND 10-15 KTS THROUGH THE PERIOD.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...05
SHORT TERM...05
LONG TERM...SHEETS
AVIATION...05
Hazardous weather outlook, Apr 29, 4:41 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT MON APR 29 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
441 AM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NORTH OF INTERSTATE
80 TODAY... AND OVER MUCH OF THE OUTLOOK AREA TONIGHT. AN
ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE POSSIBLE
MAINLY TONIGHT. THE STORM PREDICTION CENTER HAS MUCH OF THE
OUTLOOK AREA IN A SLIGHT RISK. HOWEVER...THIS IS A CONDITIONAL
RISK OF SEVERE WEATHER THAT WILL BE LARGELY DEPENDENT ON THE
MAGNITUDE OF LOW LEVEL MOISTURE. IF SURFACE DEWPOINTS CAN REACH
INTO THE 60S THEN THERE WOULD BE A RISK OF MORE ORGANIZED SEVERE
WEATHER LATE THIS AFTERNOON AND EVENING AHEAD OF A WEAKENING
FRONTAL BOUNDARY...WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...THE STORM PREDICTION CENTER HAS A PLACED A SLIGHT RISK
FOR SEVERE STORMS OVER THE OUTLOOK AREA NORTHWEST OF A LINE FROM
FAIRFIELD IOWA TO STOCKTON ILLINOIS. ISOLATED STORMS WILL BE
POSSIBLE IN THIS AREA AHEAD OF A SLOW MOVING COLD FRONT...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

WEDNESDAY...THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA AS THE COLD FRONT PUSHES EAST. SOME OF THESE STORMS COULD
POSSIBLY BE SEVERE...ESPECIALLY EAST OF THE MISSISSIPPI RIVER IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 29, 9:39 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT MON APR 29 2013

IAZ041-042-291530-
DELAWARE-DUBUQUE-
939 AM CDT MON APR 29 2013

...STRONG STORMS APPROACHING SOUTHERN DELAWARE COUNTY...

AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 11 MILES WEST OF RYAN...OR 12 MILES SOUTHEAST
OF INDEPENDENCE...MOVING EAST AT 30 MPH.

* THE THUNDERSTORMS WILL BE NEAR...
  RYAN AROUND 955 AM CDT...
  DELHI AND 6 MILES SOUTH OF DELAWARE AROUND 1010 AM CDT...
  HOPKINTON AND 7 MILES SOUTH OF EARLVILLE AROUND 1020 AM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY
RAIN...ARE EXPECTED WITH THESE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4250 9113 4230 9113 4230 9160 4247 9160
TIME...MOT...LOC 1438Z 264DEG 27KT 4236 9166

08
Local storm report, Apr 29, 10:02 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             RYAN                    42.35N 91.48W
04/29/2013  M1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

            MOSTLY NICKLE WITH A FEW QUARTER SIZE HAIL, NEAR HWY 13

&&

TEO
Local storm report, Apr 29, 10:16 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HAIL             COGGON                  42.28N 91.53W
04/29/2013  E0.25 INCH       LINN               IA   PUBLIC

            RELAYED BY LOCAL MEDIA.

&&

RAYW
Special weather statement, Apr 29, 10:20 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 AM CDT MON APR 29 2013

IAZ042-291615-
DUBUQUE-
1020 AM CDT MON APR 29 2013

...STRONG THUNDERSTORM APPROACHING DUBUQUE COUNTY...

AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF WORTHINGTON...OR 13 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WORTHINGTON AROUND 1030 AM CDT...
  FARLEY AROUND 1045 AM CDT...
  EPWORTH AROUND 1050 AM CDT...
  PEOSTA AROUND 1100 AM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...IS
LIKELY WITH THIS STORM.

LAT...LON 4238 9050 4238 9066 4234 9067 4231 9113
      4245 9112 4248 9067
TIME...MOT...LOC 1520Z 258DEG 27KT 4236 9123

08
Local storm report, Apr 29, 10:34 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1034 AM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HAIL             2 W WORTHINGTON         42.40N 91.16W
04/29/2013  E0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            RELAYED VIA DUBUQUE COUNTY

&&

RAYW
Special weather statement, Apr 29, 10:35 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT MON APR 29 2013

IAZ040-041-291630-
BUCHANAN-DELAWARE-
1035 AM CDT MON APR 29 2013

...STRONG THUNDERSTORM OVER BUCHANAN COUNTY MOVING TOWARD DELAWARE
COUNTY...

AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF AURORA...OR 7 MILES
NORTHEAST OF INDEPENDENCE...MOVING EAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  AURORA AROUND 1040 AM CDT...
  LAMONT AROUND 1045 AM CDT...
  LAMONT AROUND 1050 AM CDT...
  DUNDEE AROUND 1055 AM CDT...
  EDGEWOOD AND GREELEY AROUND 1115 AM CDT...
  COLESBURG AROUND 1130 AM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...IS
LIKELY WITH THIS STORM.

LAT...LON 4264 9151 4264 9114 4253 9114 4252 9186
      4261 9185
TIME...MOT...LOC 1535Z 261DEG 27KT 4256 9176

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:50 AM CDTSpecial Weather StatementDVNBuchanan55 min
Apr 29, 8:57 AM CDTSevere Thunderstorm WarningDVNBuchanan33 min
Apr 29, 9:35 AM CDTSpecial Weather StatementDVNBuchanan55 min
Apr 29, 9:39 AM CDTSpecial Weather StatementDVNDelaware51 min
Apr 29, 9:48 AM CDTSevere Thunderstorm WarningDVNDelaware42 min
Apr 29, 10:20 AM CDTSpecial Weather StatementDVNDubuque55 min
Apr 29, 10:35 AM CDTSpecial Weather StatementDVNDelaware55 min
Apr 29, 11:17 AM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque43 min
Apr 29, 12:02 PM CDTSpecial Weather StatementDVNDubuque28 min
Apr 29, 12:04 PM CDTSevere Thunderstorm WarningDVNDubuque26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.